Eating problems

For and about self harmers / people with other issues

Eating problems

Postby asc » Wed Sep 18, 2013 9:12 pm

I've never had a recognised eating disorder. I'm on prednisolone for polymyalgia rheumatica and had to increase my dose because of increasing pain. This week I just seem to be eating compulsively. It isn't helped by the fact that two of my rats are on crushed tablets - which they take in marzipan! Marzipan is addictive for me!

I'll be on the 15mg for a week, then reduce by 0.5mg weekly if I can tolerate it.

I'll be going up to south east London on Saturday, taking one rat to show and my frozen rat for a post mortem. She just died in my hands on Saturday - probably from shock when she has some medication. It was such a shock. I tried to resuscitate her with no success and was on the phone to my super vet. I know he was praying for me.
Ann www.annspoetry.weebly.com / www. annssmallpets.weebly.com
"My grace is sufficient for you, for my power is made perfect in weakness" 2 Corinthians 12v9
"You are God's masterpiece." Ephesians 2v10 God doesn't make junk!
asc
 
Posts: 2581
Joined: Sun Apr 27, 2008 1:36 pm
Location: Tunbridge Wells, Kent

Re: Eating problems

Postby Keziah » Wed Sep 18, 2013 10:01 pm

Ann, some medication can affect eating habits. I was on prednisilone for 16 weeks two years ago and it made me eat lots with obvious side effects. Also I find the cold weather and darker nights can alter eating habits. So it might help if you see your eating as normal, in that most people eat differently, can comfort eat, affected me medication etc.

Gosh, never heard of a postmortem on a rat; hope it is helpful for you. Hope the show goes ok for you, and travel with rats is ok too for you.
Keziah
 
Posts: 2886
Joined: Wed Jun 29, 2005 9:42 am

Re: Eating problems

Postby Hash » Wed Sep 18, 2013 10:43 pm

Hey Ann,

I know how it feels when you feel your eating is out of control.

What about having nice fruits like grapes in the house to nibble and peaches and healthy snacks to pick on. Try not to be to hard on yourself be gentle on the fact the meds are making you eat more and know its just for a short while.

Hash
Hash
 
Posts: 2886
Joined: Sun Nov 18, 2007 10:29 pm

Re: Eating problems

Postby sally » Thu Sep 19, 2013 12:39 pm

Hiya,

as you know, steroids often cause an increase in appetite. At higher doses, they also can increase water retention typically around the face giving a bit of a puffy look. I hope as you reduce the dose, that pain can still be managed well and the compulsive eating will ease.

sorry to hear about your rat dying in your hands on Saturday. That does sound upsettling. I hope the rat show this w/e goes much more easily than some of the recent shows you have been to.

Sally
sally
 
Posts: 2037
Joined: Sun Sep 28, 2008 1:36 pm
Location: LONDON


Return to Self Harmers

Who is online

Users browsing this forum: No registered users and 2 guests

cron